Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 145, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 19, 2016, 5:48 AM CDT for 4 counties in Arkansas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2016, 5:48 AM CDT (10:48 UTC)
- Expired
- Aug 19, 2016, 9:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 133 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:15 AM CDT | FLASH FLOOD | Alicia, AR | 4.40 INCHES OF RAIN FALL THIS MORNING. |
| Aug 19, 6:45 AM CDT | FLASH FLOOD | Hoxie, AR | MIDWAY ROAD NEAR HOXIE FLOODED. MANY AREAS IN AND NEAR HOXIE FLOODED. |
| Aug 19, 6:45 AM CDT | FLASH FLOOD | Walnut Ridge, AR | WATER RISING NEAR TO ENTRANCES INTO BUSINESSES IN TOWN. |
| Aug 19, 8:00 AM CDT | FLASH FLOOD | Walnut Ridge, AR | NUMEROUS STREETS UNDERWATER. WEST MAIN STREET NEAR HOSPITAL DOWN TO ONE LANE BEACUSE OF DEEP WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 10.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
412
WGUS54 KMEG 191048
FFWMEG
ARC031-055-075-121-191445-
/O.NEW.KMEG.FF.W.0145.160819T1048Z-160819T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
548 AM CDT FRI AUG 19 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
* UNTIL 945 AM CDT
* AT 547 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 4 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 4 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
POCAHONTAS...WALNUT RIDGE...HOXIE...BONO...BLACK ROCK...
LAKE CHARLES STATE PARK...LAKE FRIERSON STATE PARK...
CROWLEYS RIDGE STATE PARK...IMBODEN...COLLEGE CITY...PORTIA...
STRAWBERRY...LYNN...O'KEAN...ALICIA...EGYPT...MINTURN...
ANNIEVILLE...FONTAINE AND WALCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3607 9135 3624 9120 3624 9083 3595 9053
3581 9103 3589 9103 3589 9136
$$1 follow-up statement
463
WGUS74 KMEG 191206
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
706 AM CDT FRI AUG 19 2016
ARC031-055-075-121-191445-
/O.CON.KMEG.FF.W.0145.000000T0000Z-160819T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD AR-LAWRENCE AR-RANDOLPH AR-GREENE AR-
706 AM CDT FRI AUG 19 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
NORTHWESTERN CRAIGHEAD...LAWRENCE...SOUTHEASTERN RANDOLPH AND
SOUTHWESTERN GREENE COUNTIES...
AT 703 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 5 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE UP TO AN ADDITIONAL 1 INCH OF RAIN OVER THE NEXT 3 HOURS.
LAW ENFORCEMENT HAS REPORTED FLOODING IN HOXIE AND WALNUT RIDGE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
POCAHONTAS...WALNUT RIDGE...HOXIE...BONO...BLACK ROCK...
LAKE CHARLES STATE PARK...LAKE FRIERSON STATE PARK...
CROWLEYS RIDGE STATE PARK...IMBODEN...COLLEGE CITY...PORTIA...
STRAWBERRY...LYNN...O'KEAN...ALICIA...EGYPT...MINTURN...ANNIEVILLE...
FONTAINE AND WALCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3607 9135 3624 9120 3624 9083 3595 9053
3581 9103 3589 9103 3589 9136
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:06 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 19, 3:06 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Memphis TN 306 AM CDT FRI AUG 19 2016 .DISCUSSION... A deep tropical moisture feed tapping both tropical East Pacific and Gulf moisture continues to stream across the Mid South. This persistent moisture axis will remain over the forecast region into the weekend until a stronger northern stream shortwave and associated cold front sweeps through the region clearing the deep moisture southeast. A series of shortwave disturbances embedded within this southwest moist flow aloft will continue the numerous to widespread showers and thunderstorms across the Mid South today. Temperatures should be held below seasonal averages again today due to widespread cloud cover and rain coverage. The stronger northern stream shortwave trough will swing across the Lower and Middle Mississippi Valleys Saturday and Saturday night and the Ohio Valley Sunday. This should help to push the cold front into the area later Saturday night and Sunday. Overall instability should increase in association with the trough along with increased deep layer shear across the northern half of the area. Mid level lapse rates steepen to around 6.5 C/KM and shear of around 30 kts north of Interstate 40 by Saturday afternoon and evening. This may support a few strong to isolated severe storms during this time period. Strong gusty winds and heavy rainfall appears the be the greatest hazards. Plan to continue mention in the latest hazardous weather outlook. High pressure will build into the region behind the cold front later Sunday and Sunday night. This should finally usher in a drier and less humid airmass. In fact...it should feel more like late September as compared to late August. Temperatures should remain below normal along with dewpoints dropping into the upper 50s north to low/middle 60s south. This early taste of fall like weather will continue through the first part of next week. The surface high pressure will move east by the middle of next week with a return of southerly flow and much higher humidity levels. Temperatures should return to near normal levels for the middle to end of next week. Increased moisture and a series of shortwaves will bring a return to scattered showers and thunderstorms for the end of the extended forecast period. JLH && .AVIATION... 06Z TAF Set Latest HRRR shows convection developing near KJBR overnight and spreading eastward along and north of I-40. CIGS/VSBYs will drop to IFR/MVFR as a result at KJBR, KMKL and possibly KMEM. Meanwhile, showers continue near KTUP which may continue for a couple more hours. Some patchy fog is possible thereafter. Winds will be light and variable overnight and then become SW at 5-8 KTS by the afternoon hours. KRM && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 19, 4:43 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 443 AM CDT FRI AUG 19 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 443 AM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL TODAY. THIS MAY LEAD TO ISOLATED FLASH FLOODING IN AREAS THAT RECEIVE THE HEAVIEST RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE MID SOUTH WILL REMAIN UNDER AN ACTIVE WEATHER PATTERN THROUGH THE WEEKEND. A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 40...SATURDAY AFTERNOON AND EVENING. THE PRIMARY HAZARDS WILL BE STRONG TO DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WITH ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:49 AM CDT | Areal Flood Advisory | MEG | Lawrence, Randolph | 116 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.